Alert archive / Wyoming / Winter Storm Warnings in 2016
Winter Storm Warning 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Dec 9, 2016, 1:48 AM MST for Albany County, Carbon County, Wyoming. It was in force for 64 hr. 34 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 9, 2016, 1:48 AM MST (08:48 UTC)
- Expired
- Dec 11, 2016, 6:00 PM MST
- In force
- 64 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 2:00 AM MST | SNOW 2 | 14 E Dixon, WY | BATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 7440 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. |
| Dec 9, 2:00 AM MST | SNOW 2 | 17 Ene Riverside, WY | SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 8440 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. |
| Dec 9, 2:00 AM MST | SNOW 2 | 17 Sw Encampment, WY | SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. |
| Dec 9, 2:00 AM MST | SNOW 3 | 30 Wnw Laramie, WY | SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. |
| Dec 9, 2:00 AM MST | SNOW 4 | 35 S Rawlins, WY | DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. |
| Dec 9, 2:00 AM MST | SNOW 5 | 6 Sw Centennial, WY | CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. |
| Dec 9, 2:00 AM MST | SNOW 5 | 7 Nw Centennial, WY | BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. |
| Dec 9, 2:00 AM MST | HEAVY SNOW 6 | 10 Sw Encampment, WY | LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. |
| Dec 9, 2:00 AM MST | HEAVY SNOW 6 | 10 Wsw Encampment, WY | OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 10000 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. |
| Dec 9, 2:00 AM MST | HEAVY SNOW 6 | 11 Sse Encampment, WY | BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. |
| Dec 9, 2:00 AM MST | HEAVY SNOW 6 | 5 Sw Encampment, WY | WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. |
| Dec 9, 2:00 AM MST | HEAVY SNOW 7.5 | 21 Sse Elk Mountain, WY | MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. |
| Dec 9, 2:00 AM MST | HEAVY SNOW 12 | 12 Wnw Centennial, WY | NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. |
| Dec 10, 6:00 PM MST | HEAVY SNOW 13.2 | 5 Sw Encampment, WY | WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 1.1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 48 HOURS. |
| Dec 10, 6:00 PM MST | HEAVY SNOW 15 | 10 Wsw Encampment, WY | OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 10000 FEET. SNOW WATER EQUIVALENT IS 1.1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 48 HOURS. |
| Dec 10, 6:00 PM MST | HEAVY SNOW 15 | 21 Sse Elk Mountain, WY | MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 1.0 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 48 HOURS. |
| Dec 10, 6:00 PM MST | HEAVY SNOW 15.6 | 2 Sw Hog Park Reservoir, WY | WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 1.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 48 HOURS. |
| Dec 10, 6:00 PM MST | HEAVY SNOW 16.5 | 12 Wnw Centennial, WY | NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 1.1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 48 HOURS. |
| Dec 10, 6:00 PM MST | HEAVY SNOW 16.5 | 7 Nw Centennial, WY | BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 1.1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 48 HOURS. |
| Dec 10, 6:00 PM MST | HEAVY SNOW 18 | 10 Sw Encampment, WY | LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 1.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 48 HOURS. |
| Dec 10, 6:00 PM MST | HEAVY SNOW 18 | 11 Sse Encampment, WY | BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 1.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 48 HOURS. |
| Dec 10, 6:00 PM MST | HEAVY SNOW 21 | 30 Wnw Laramie, WY | SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 1.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 48 HOURS. |
| Dec 11, 6:00 PM MST | HEAVY SNOW 12 | 19 Wsw Encampment, WY | DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 1.0 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 72 HOURS. |
| Dec 11, 6:00 PM MST | HEAVY SNOW 13.2 | 17 Ene Riverside, WY | SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 8440 FEET. SNOW WATER EQUIVALENT IS 1.1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 72 HOURS. |
| Dec 11, 6:00 PM MST | HEAVY SNOW 15 | 6 Sw Centennial, WY | CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 1.0 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 72 HOURS. |
| Dec 11, 6:00 PM MST | HEAVY SNOW 21 | 5 Sw Encampment, WY | WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 1.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 72 HOURS. |
| Dec 11, 6:00 PM MST | HEAVY SNOW 22.5 | 10 Wsw Encampment, WY | OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 10000 FEET. SNOW WATER EQUIVALENT IS 1.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 72 HOURS. |
| Dec 11, 6:00 PM MST | HEAVY SNOW 24 | 7 Nw Centennial, WY | BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 1.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 72 HOURS. |
| Dec 11, 6:00 PM MST | HEAVY SNOW 25.5 | 30 Wnw Laramie, WY | SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 1.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 72 HOURS. |
| Dec 11, 6:00 PM MST | HEAVY SNOW 27 | 11 Sse Encampment, WY | BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 1.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 72 HOURS. |
| Dec 11, 6:00 PM MST | HEAVY SNOW 27 | 21 Sse Elk Mountain, WY | MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 1.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 72 HOURS. |
| Dec 11, 6:00 PM MST | HEAVY SNOW 28.5 | 10 Sw Encampment, WY | LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 1.9 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 72 HOURS. |
| Dec 11, 6:00 PM MST | HEAVY SNOW 30 | 12 Wnw Centennial, WY | NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 2.0 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 72 HOURS. |
| Dec 11, 6:00 PM MST | HEAVY SNOW 36 | 2 Sw Hog Park Reservoir, WY | WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 2.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 72 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
683 WWUS45 KCYS 090848 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 148 AM MST FRI DEC 9 2016 ...SIGNIFICANT SNOW TO CONTINUE OVER THE SNOWY AND SIERRA MADRE RANGES TODAY... WYZ112-114-092300- /O.UPG.KCYS.WW.Y.0036.000000T0000Z-161210T0100Z/ /O.NEW.KCYS.WS.W.0016.161209T0848Z-161210T0100Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY 148 AM MST FRI DEC 9 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...THROUGH TODAY. HEAVIEST SNOW WILL FALL DURING THE MORNING HOURS BEFORE GRADUAL DISSIPATION THIS AFTERNOON. * TOTAL SNOW ACCUMULATIONS...9 TO 14 INCHES WITH LOCALLY HIGHER AMOUNTS ON WEST FACING SLOPES. * WINDS/VISIBILITY...WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH HIGHER GUSTS WILL REDUCE VISIBILITY TO LESS THAN ONE HALF MILE AT TIMES. * IMPACTS...MODERATE SNOW AND GUSTY WINDS WILL CREATE PERIODIC HAZARDOUS CONDITIONS FOR THOSE VENTURING OUTDOORS DUE TO LOW VISIBILITIES AND SLICK ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ HAHN
7 follow-up statements
996 WWUS45 KCYS 092106 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 206 PM MST FRI DEC 9 2016 ...AFTER A DECREASE IN THE SNOWFALL TONIGHT...SNOW WILL INCREASE IN INTENSITY SATURDAY AFTERNOON AND PERSIST THROUGH SUNDAY FOR THE SNOWY AND SIERRA MADRE RANGES... WYZ112-114-101000- /O.EXT.KCYS.WS.W.0016.000000T0000Z-161212T0000Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY 206 PM MST FRI DEC 9 2016 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 PM MST SUNDAY... * TIMING...SNOW WILL DIMINISH THIS AFTERNOON AND TONIGHT. SNOW INCREASES IN INTENSITY SATURDAY AFTERNOON AND CONTINUES THROUGH SUNDAY. THE SNOW WILL BE HEAVIEST SATURDAY NIGHT. * TOTAL SNOW ACCUMULATIONS...ONE TO THREE INCHES THROUGH SATURDAY MORNING. 12 TO 20 INCHES WITH LOCALLY HIGHER AMOUNTS ON WEST FACING SLOPES SATURDAY AFTERNOON THROUGH SUNDAY. * WINDS/VISIBILITY...WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH HIGHER GUSTS WILL REDUCE VISIBILITIES TO LESS THAN ONE QUARTER MILE AT TIMES IN BLOWING SNOW. * IMPACTS...MODERATE TO HEAVY SNOW AND GUSTY WINDS WILL CREATE DANGEROUS WINTER CONDITIONS FOR THOSE VENTURING OUTDOORS DUE TO POOR VISIBILITIES AND ICY SNOW PACKED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
716 WWUS45 KCYS 100915 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 215 AM MST SAT DEC 10 2016 ...SNOW WILL DEVELOP ACROSS THE SNOWY AND SIERRA MADRE RANGES LATE THIS MORNING AND PERSIST THROUGH SUNDAY... WYZ112-114-102300- /O.EXT.KCYS.WS.W.0016.000000T0000Z-161212T0100Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY 215 AM MST SAT DEC 10 2016 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM MST SUNDAY... * TIMING...SNOW WILL DEVELOP THIS MORNING AND CONTINUE THROUGH SUNDAY. THE HEAVIEST SNOW WILL OCCUR SATURDAY NIGHT. * TOTAL SNOW ACCUMULATIONS...1 TO 2 FEET. HIGHEST AMOUNTS WILL BE ALONG WEST FACING SLOPES. * WINDS/VISIBILITY...WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH HIGHER GUSTS WILL REDUCE VISIBILITIES TO LESS THAN ONE QUARTER MILE AT TIMES IN BLOWING SNOW. * IMPACTS...MODERATE TO HEAVY SNOW AND GUSTY WINDS WILL CREATE DANGEROUS WINTER CONDITIONS FOR THOSE VENTURING OUTDOORS DUE TO POOR VISIBILITIES AND ICY SNOW PACKED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ HAHN
710 WWUS45 KCYS 102033 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 133 PM MST SAT DEC 10 2016 ...SNOW WILL DEVELOP OVER THE SNOWY AND SIERRA MADRE RANGES THIS AFTERNOON AND CONTINUE THROUGH SUNDAY... WYZ112-114-111000- /O.CON.KCYS.WS.W.0016.000000T0000Z-161212T0100Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY 133 PM MST SAT DEC 10 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST SUNDAY... * TIMING...SNOW WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH SUNDAY. PERIODS OF MODERATE TO HEAVY SNOW WILL OCCUR TONIGHT AND EARLY SUNDAY MORNING...THEN GRADUALLY TAPER OFF INTO THE AFTERNOON. * TOTAL SNOW ACCUMULATIONS...12 TO 22 INCHES. HIGHEST AMOUNTS WILL FALL OVER THE HIGHER WEST FACING SLOPES. * WINDS/VISIBILITY...WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH HIGHER GUSTS WILL REDUCE VISIBILITIES TO LESS THAN ONE QUARTER MILE AT TIMES IN FALLING AND BLOWING SNOW. * IMPACTS...MODERATE TO HEAVY SNOW AND GUSTY WINDS WILL CREATE DANGEROUS WINTER CONDITIONS FOR THOSE VENTURING OUTDOORS DUE TO POOR VISIBILITIES AND ICY SNOW PACKED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
729 WWUS45 KCYS 110910 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 210 AM MST SUN DEC 11 2016 ...SNOW WILL CONTINUE THROUGH THIS AFTERNOON ACROSS THE SNOWY AND SIERRA MADRE RANGES... WYZ112-114-112130- /O.CON.KCYS.WS.W.0016.000000T0000Z-161212T0100Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY 210 AM MST SUN DEC 11 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...SNOW WILL CONTINUE THROUGH THIS AFTERNOON. PERIODS OF MODERATE TO HEAVY SNOW WILL OCCUR EARLY THIS MORNING...THEN GRADUALLY TAPER OFF INTO THE AFTERNOON. * TOTAL SNOW ACCUMULATIONS...12 TO 24 INCHES. HIGHEST AMOUNTS WILL FALL OVER THE HIGHER WEST FACING SLOPES. * WINDS/VISIBILITY...WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH HIGHER GUSTS WILL REDUCE VISIBILITIES TO LESS THAN ONE QUARTER MILE AT TIMES IN FALLING AND BLOWING SNOW. * IMPACTS...MODERATE TO HEAVY SNOW AND GUSTY WINDS WILL CREATE DANGEROUS WINTER CONDITIONS FOR THOSE VENTURING OUTDOORS DUE TO POOR VISIBILITIES AND SNOW PACKED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
437 WWUS45 KCYS 112150 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 250 PM MST SUN DEC 11 2016 ...SNOW WILL GRADUALLY DIMINISH THIS AFTERNOON ACROSS THE SNOWY AND SIERRA MADRE RANGES... WYZ112-114-120100- /O.CON.KCYS.WS.W.0016.000000T0000Z-161212T0100Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY 250 PM MST SUN DEC 11 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...SNOW WILL OFF THROUGH LATE THIS AFTERNOON. * TOTAL SNOW ACCUMULATIONS...12 TO 24 INCHES. HIGHEST AMOUNTS WILL FALL OVER THE HIGHER WEST FACING SLOPES. * WINDS/VISIBILITY...WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH HIGHER GUSTS WILL REDUCE VISIBILITIES TO LESS THAN ONE QUARTER MILE AT TIMES IN FALLING AND BLOWING SNOW. * IMPACTS...THE COMBINATION OF SNOW AND GUSTY WINDS WILL CREATE DANGEROUS WINTER CONDITIONS FOR THOSE VENTURING OUTDOORS DUE TO POOR VISIBILITIES AND SNOW PACKED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
107 WWUS45 KCYS 112201 CCA WSWCYS URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 301 PM MST SUN DEC 11 2016 ...SNOW WILL GRADUALLY DIMINISH THIS AFTERNOON ACROSS THE SNOWY AND SIERRA MADRE RANGES... WYZ112-114-120100- /O.COR.KCYS.WS.W.0016.000000T0000Z-161212T0100Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY 301 PM MST SUN DEC 11 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...SNOW WILL TAPER OFF THROUGH LATE THIS AFTERNOON. * TOTAL SNOW ACCUMULATIONS...12 TO 24 INCHES. HIGHEST AMOUNTS WILL FALL OVER THE HIGHER WEST FACING SLOPES. * WINDS/VISIBILITY...WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH HIGHER GUSTS WILL REDUCE VISIBILITIES TO LESS THAN ONE QUARTER MILE AT TIMES IN FALLING AND BLOWING SNOW. * IMPACTS...THE COMBINATION OF SNOW AND GUSTY WINDS WILL CREATE DANGEROUS WINTER CONDITIONS FOR THOSE VENTURING OUTDOORS DUE TO POOR VISIBILITIES AND SNOW PACKED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
460 WWUS45 KCYS 120044 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 544 PM MST SUN DEC 11 2016 ...WINTER STORM WARNING TO EXPIRE AT 6 PM THIS EVENING... WYZ112-114-120145- /O.EXP.KCYS.WS.W.0016.000000T0000Z-161212T0100Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY 544 PM MST SUN DEC 11 2016 ...WINTER STORM WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... SNOW HAS PRETTY MUCH ENDED ACROSS THE SNOWY AND SIERRA MADRE RANGES LATE THIS AFTERNOON. FURTHER ACCUMULATING SNOW IS NO LONGER EXPECTED. THE WINTER STORM WARNINGS WILL BE ALLOWED TO EXPIRE ON TIME AT 6PM THIS EVENING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Dec 8, 10:48 PM MST, 3 hours earlier.
Area forecast discussion, Dec 8, 10:48 PM MST, 3 hours before
Area Forecast Discussion
National Weather Service Cheyenne WY
1048 PM MST Thu Dec 8 2016
.SHORT TERM...(This evening through Saturday)
Issued at 330 PM MST Thu Dec 8 2016
It is a cold day across the region with highs in the single digits
to mid teens. Warm air advection will occur through tonight with
700 mb temps rising from around -13C at 00Z to -6C by 12Z. This
means that low temps will be reached early in the night with warming
toward sunrise, especially across southeast WY. The 850mb CAG-CPR
gradient increases to around 45 meters by 12Z tomorrow with the 700
mb gradient up to 700 mb. With the WAA and stable layer around just
a few thousand feet off the sfc, believe that high winds will be
possible in Arlington, so went ahead and upgraded to a High Wind
Warning. With the sfc trough right along the Laramie Range, this
pattern does not favor the southern Laramie Range or Bordeaux areas.
Still expecting orographic snows across the Sierra Madre and Snowy
Ranges to begin this evening and continue into the early afternoon
on Friday. The winter weather advisory looks good with 6-9 inches
expected. The GFS does show light snow continuing through Saturday
morning, but accumulations are expected to be only a few inches.
Temps will warm through Saturday with highs returning to around
normal. After decreasing through early Friday night, the llvl
gradient will ramp up again between 06-12Z Saturday. With the 850
mb CAG-CPR gradient increasing to around 75 meters by sunrise
Saturday, mid shift will likely need to consider High Wind Watches
for the wind prone areas through early Saturday aftn. The next
round of mtn snows will begin by late Saturday with the upper jet
overhead and lots of Pacific moisture streaming into WY.
.LONG TERM...(Saturday night through Thursday)
Issued at 330 PM MST Thu Dec 8 2016
The active progressive long wave pattern will continue through
the long term. Forecast challenges will focus on potential for
high winds, snowfall and arctic cold air mass.
Strong westerly low-mid level flow with large height gradients,
may point to potentially low-end high wind event for the southeast
WY wind corridors Sunday and Sunday night. Shortwave energy and
decent moisture plume will produce widespread snowfall across the
CWA Saturday night and Sunday morning, with orographic snows for
the mountains Sunday night and Monday. Blowing snow will be a
concern for I-80 travelers during this time. Mountains may measure
up to 8 inches or more snow, with 1 to 3 inches for the valleys
and plains. Temperatures will be near seasonal normals.
There are model differences during the Tuesday-Wednesday period
regarding the impact of another arctic air mass intrusion. The
GFS backdoors the arctic front as far south as the I-80 corridor
whereas the ECMWF keeps it across the northern CWA. Trended closer
to the GFS with highs in the teens and low 20s Tuesday, with a
slow temperature moderation beginning Wednesday as the front
lifts northeast of the CWA with zonal flow aloft into Thursday.
Snowfall will primarily affect the higher terrain, with the
exception of light snow for the plains late Tuesday and again
Wednesday night and Thursday with some passing shortwave energy
aloft.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1038 PM MST Thu Dec 8 2016
Periods of MVFR ceilings/visibilities will remain possible at KRWL
through 10-12z with snow showers. VFR conditions are expected over
all terminals after 12z. Ceilings should average between 5k-10k ft
AGL through the period. Gusty winds will develop late tonight over
KRWL and spread east into KLAR and KCYS on Friday. Expect frequent
gusts between 20 and 30 knots.
&&
.FIRE WEATHER...
Issued at 330 PM MST Thu Dec 8 2016
Windy conditions will develop across the district this weekend,
with the highest speeds expected in the wind prone areas of
southeast Wyoming. No fire weather concerns are expected though
due to cool temperatures and high humidities.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Weather Advisory until 6 PM MST Friday for WYZ112-114.
High Wind Warning until 11 AM MST Friday for WYZ110.
NE...None.
&&
SHORT TERM...ZF
LONG TERM...MAJ
AVIATION...CLH
FIRE WEATHER...RJMHazardous weather outlook, Dec 8, 1:37 PM MST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 137 PM MST THU DEC 8 2016 WYZ101>119-092045- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 137 PM MST THU DEC 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL DEVELOP ACROSS THE SNOWY AND SIERRA MADRE RANGES THIS EVENING AND CONTINUE THROUGH FRIDAY. SNOW ACCUMULATIONS OF 6 TO 9 INCHES WILL BE COMMON IN THESE AREAS. WINDS ARE EXPECTED TO INCREASE ACROSS THE ARLINGTON AREA BY LATE TONIGHT WITH GUSTS UP TO AROUND 60 MPH POSSIBLE THROUGH FRIDAY MORNING. A HIGH WIND WARNING HAS BEEN POSTED FOR THE ELK MOUNTAIN AND ARLINGTON AREAS. AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF SNOW WILL CONTINUE ACROSS THE SIERRA MADRE AND SNOWY RANGES THROUGH THE WEEKEND. THE NEXT ROUND OF MODERATE TO HEAVY SNOW LOOKS TO BE SATURDAY AFTERNOON THROUGH SUNDAY MORNING. ANOTHER HIGH WIND EVENT WILL BE POSSIBLE OVER THE WIND PRONE AREAS OF SOUTHEAST WYOMING FROM LATE FRIDAY NIGHT INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-092045- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 137 PM MST THU DEC 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 2:22 AM MST | High Wind Warning | CYS | Albany, Carbon | 29 hr |
Nearby
Winter Storm Warnings in Wyoming, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.